MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PGLA 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PGLA 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PC-5-15-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a axium coil had resistance and deployed in the hub of the echelon 10 catheter.The physician was coiling the aneurysm with fibered coils.He had put 10 coils in through the echelon 10 with no issue.He then tried to advance the pc-5-15-3d into the echelon microcatheter after flushing the coil, he was able to get 5cm of the pusher wire into the microcatheter but with resistance.He then pulled the pusher wire back and as he did that, the coil detached in the hub of the microcatheter.He removed the coil from the hub and continued coiling the aneurysm.The pusher wire was not kinked and will be returned along with the coil.No medical intervention was required.The pushwire was not bent or broken.The physician did not reposition or attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The devices were prepared as indicated in the instruction for use (ifu).  the patient was being treated for a ruptured, saccular aneurysm in the cavernous right sided internal carotid artery (ica) aneurysm.The max diameter was 15mm and the neck diameter was 6mm.The patient's blood flow was high and vessel tortuosity was minimal. ancillary devices: infinity guide sheath.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis #279394746:¿ equipment used: video inspection system (m-85519) with microscope, ruler (m-83361), camera (panasonic lumix dmc-zs5) ¿ drawing(s) referenced: dwgs50566 rev.A; dwgs50520 rev.S; dwgs31195 rev.A; dwgs50523 rev.E ¿ as found condition: the axium coil and pushwire was returned for evaluation inside of a biohazard bag and a shipping box.There was no echelon 10 catheter returned with the axium coil.However, the echelon 10 catheter appeared to be compatible for use with the axium coil as it has an inner diameter of 0.017".¿ visual inspection/damage location details: the implant coil was found to be detached from the pushwire.No damage was observed on the implant coil.The shield coil found intact with no damage.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the distal break indicator (manual detachment location); retained by the release wire.The ai and coupler tubing were present and intact; it appeared that the mechanical detachment was not attempted at this location.Kinks and bends were observed at 9.0cm to 35.0cm from the distal shield coil.¿ testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.070mm @ 0.063mm; measured 0.085mm @ 0.127mm; measured 0.098mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00269¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00460¿and found to be within specification.The detached element was in good shape and the detachment ball was measured to be 0.0038" which was found to be within specifications.All other subassemblies appeared to be normal, and no other anomalies were observed.¿ conclusion: based on the analysis performed, the axium coil was confirmed to have "premature detachment" and "coil resistance in c atheter" issues as the pushwire was returned with the implant coil already detached from the pushwire.In addition, kinks and bends found on the distal segment of the pushwire.It is likely that these damages occurred when the customer attempted to advance the coil through the catheter against the reported resistance.However, the cause of the resistance could not be determined.Furthermore, the pushwire was found broken at the manual detachment location with the coin pulled back from the lumen stop.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that that led to the reported issues.Since the echelon 10 catheter was not returned, any contribution of the catheter to the reported issues could not be determined.Ls 2022-08-12 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the axium coil and pushwire was returned for evaluation inside of a biohazard bag and a shipping box.There was no echelon 10 catheter returned with the axium coil.However, the echelon 10 catheter appeared to be compatible for use with the axium coil as it has an inner diameter of 0.017".¿ visual inspection/damage location details: the implant coil was found to be detached from the pushwire.No damage was observed on the implant coil.The shield coil found intact with no damage.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the distal break indicator (manual detachment location); retained by the release wire.The ai and coupler tubing were present and intact; it appeared that the mechanical detachment was not attempted at this location.Kinks and bends were observed at 9.0cm to 35.0cm from the distal shield coil.¿ testing/analysis: under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.070mm at 0.063mm; measured 0.085mm at 0.127mm; measured 0.098mm at 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00269¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00460¿and found to be within specification.The detached element was in good shape and the detachment ball was measured to be 0.0038" which was found to be within specifications.All other subassemblies appeared to be normal, and no other anomalies were observed.¿ conclusion: based on the analysis performed, the axium coil was confirmed to have "premature detachment" and "coil resistance in c atheter" issues as the pushwire was returned with the implant coil already detached from the pushwire.In addition, kinks and bends found on the distal segment of the pushwire.It is likely that these damages occurred when the customer attempted to advance the coil through the catheter against the reported resistance.However, the cause of the resistance could not be determined.Furthermore, the pushwire was found broken at the manual detachment location with the coin pulled back from the lumen stop.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that that led to the reported issues.Since the echelon 10 catheter was not returned, any contribution of the catheter to the reported issues could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PGLA 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14882145
Report Number2029214-2022-01093
Device Sequence Number20099312
Product Code KRD
UDI-Device Identifier00847536033283
UDI-Public00847536033283
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model NumberPC-5-15-3D
Device Catalogue NumberPC-5-15-3D
Device Lot NumberB354632
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer07/19/2022
08/12/2022
08/29/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date07/29/2022
08/26/2022
09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale